Thunderstorm Wind, Huntingdon
- When
- August 4, 4:05 PM EST
- Where
- Huntingdon County, Warriors Mark
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.700, -78.133
Thunderstorm winds knocked down large limbs across Huntingdon County, including the Warriors Mark area along Route 550.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CTP wrote it up.
Thunderstorm winds knocked down large limbs across Huntingdon County, including the Warriors Mark area along Route 550.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Aug 4, 3:16 PM EST, 49 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
416 PM EDT WED AUG 4 2004
.AVIATION...
WIDESPREAD MVFR CONDS THIS AFTN WILL TRANSITION TO MAINLY IFR
TONIGHT AS WIDESPREAD HEAVY RAIN AND LOW CEILINGS/VISIBILITIES WILL
BE COMMON THROUGHOUT CENTRAL PA...IMPROVING TO MOSTLY MVFR THU
MORNING.
&&
.SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...
SQUALL LINE/MCV MOVING ACROSS CENTRAL CWA ATTM. EXPECT BULK OF
SYSTEM TO REMAIN INTACT THROUGH THE EVENING HOURS. THE SYSTEM IS
FAIRLY FAST MOVING AND SIG RAINFALL SHOULD MOVE OUT OF THE CWA BY
LATER TONIGHT. SEVERE THUNDERSTORM WATCH TIL 9PM AND WILL HOLD FLASH
FLOOD WATCH ATTM TIL HEAVY RAIN THREAT HAS ENDED. TOMORROW AND FRI
WILL BE SIG COOLER THAN TODAY AND BELOW NORMAL FOR THIS TIME OF
YEAR. WILL CARRY CHANCE SHOWERS MOST OF CWA FOR THUR WITH COOL POOL
ALOFT.
&&
.LONG TERM (SATURDAY THROUGH WEDNESDAY)...
OVERALL...A COOL PERIOD COMING UP. FROM ONE UPPER LOW TO
ANOTHER...TRANSITION FROM A MAINLY DRY WEEKEND (SAT AND SUN) TO THE
MIDWEEK WILL INTRODUCE INCREASING MOISTURE AND SOUTHWEST FLOW AS NEW
CANADIAN UPPER TROF DROPS INTO THE NORTHERN GREAT LAKES. THIS WILL
LEAVE CENTRAL PA SUSCEPTIBLE TO SHOWER CHANCES BY TUESDAY/WEDNESDAY
AS TEMPERATURES MODERATE TOWARDS MORE SEASONABLE LEVELS. LOWS SAT
MRNG WILL BE 10 TO 15 DEGREES BELOW NORMAL...WITH MANY 40S DEGREE
READINGS ACROSS NORTHERN AND INTO PORTIONS OF WESTER/CENTRAL PA AND
WIDESPREAD 50S ACROSS THE SOUTH AND EAST.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH FOR ZONES PAZ004>006-010>012-017>019-
024>028-033>037-041-042-045-046-049>053-056>059-063>066 THROUGH
THURSDAY.
...SEVERE THUNDERSTORM WATCH FOR ZONES PAZ011-012-017>019-
024>028-033>036-041-042-045-046-049>053-056>059-063>066 UNTIL 9
PM EDT.
&&
AVIATION/LONG TERM...DEVOIR
SHORT TERM...GARTNERHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 356 AM EDT WED AUG 4 2004 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-050746- ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA- COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA- HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA- MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA- NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA- SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA- SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA- UNION PA-WARREN PA-YORK PA- 356 AM EDT WED AUG 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY: AN APPROACHING LOW PRESSURE SYSTEM WILL RIDE ALONG AN EAST-WEST FRONTAL BOUNDARY THAT WILL LAY ACROSS THE FAR NORTHERN TIER OF THE STATE TONIGHT. THE STORM SYSTEM WILL DEEPEN AND INTENSIFY AS IT MOVES IN FROM THE WEST LATER TODAY...AND SEVERE THUNDERSTORMS ARE POSSIBLE OVER WEST-CENTRAL PENNSYLVANIA THIS AFTERNOON AND EVENING. THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE DAMAGING WIND GUSTS...BUT AN ISOLATED TORNADO IS ALSO POSSIBLE. ABUNDANT MOISTURE WILL BE AVAILABLE TO THE STORMS LATER TODAY AND TONIGHT. THE STALLED FRONTAL BOUNDARY IN THE NORTH WILL MAKE HEAVY RAINFALL ALMOST A CERTAINTY THERE...AND A FLASH FLOOD WATCH HAS BEEN POSTED FOR NORTH CENTRAL PENNSYLVANIA (MAINLY NORTH OF INTERSTATE 80) FROM THIS EVENING INTO THURSDAY MORNING. AN INCH AND A HALF TO TWO INCHES OF RAIN IN AN HOUR OR LESS WILL CREATE FLASH FLOODING IN THAT AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. DANGELO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 223 PM EDT WED AUG 4 2004 PAZ010-017-041930- CLEARFIELD-ELK- 223 PM EDT WED AUG 4 2004 ...A STRONG THUNDERSTORM WILL AFFECT CLEARFIELD AND ELK COUNTIES... AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTH OF DUBOIS...MOVING EAST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR PENFIELD AROUND 230 PM...S.B. ELLIOT STATE PARK AROUND 235 PM AND PARKER DAM STATE PARK AROUND 240 PM. VERY HEAVY RAIN WILL FALL...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. DEVOIR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 300 PM EDT WED AUG 4 2004 PAZ011-012-017>019-024>028-033>036-041-042-045-046-049>053-056>059- 063>066-050100- ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA-COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-UNION PA-YORK PA- 300 PM EDT WED AUG 4 2004 ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING FOR THE FOLLOWING COUNTIES IN CENTRAL PENNSYLVANIA... ADAMS...BEDFORD...BLAIR...CAMBRIA...CAMERON...CENTRE...CLEARFIELD... CLINTON...COLUMBIA...CUMBERLAND...DAUPHIN...FRANKLIN...FULTON... HUNTINGDON...JUNIATA...LANCASTER...LEBANON...LYCOMING...MIFFLIN... MONTOUR...NORTHUMBERLAND...PERRY...SCHUYLKILL...SNYDER...SOMERSET... SULLIVAN...UNION AND YORK. A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS ARE POSSIBLE IN AND CLOSE TO THE WATCH AREA...PRODUCING DAMAGING WINDS... LARGE HAIL AND FREQUENT LIGHTNING. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...FREQUENT LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAIN FLOODS ROADS QUICKLY SO DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 335 PM EDT WED AUG 4 2004 PAZ012-018-019-042015- NORTHERN CENTRE-NORTHERN CLINTON-SOUTHERN CENTRE- 335 PM EDT WED AUG 4 2004 ...STRONG THUNDERSTORMS WILL AFFECT CENTRE AND CLINTON COUNTIES THROUGH 415 PM... AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES NORTHWEST OF BELLEFONTE TO 13 MILES EAST OF CLEARFIELD...MOVING EAST AT 45 MPH. THE THUNDERSTORMS WILL BE NEAR SNOW SHOE AROUND 340 PM...SANDY RIDGE...BLACK MOSHANNON STATE PARK AROUND 345 PM...HYNER AROUND 350 PM...UNIONVILLE...PORT MATILDA...BALD EAGLE STATE PARK AROUND 355 PM...MILESBURG...HOWARD AND BELLEFONTE AROUND 400 PM. VERY HEAVY RAIN WILL FALL...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES OR STAY IN THE OPEN WHEN LIGHTNING THREATENS. JV
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 349 PM EDT WED AUG 4 2004 PAZ026-027-042030- HUNTINGDON-MIFFLIN- 349 PM EDT WED AUG 4 2004 ...A STRONG THUNDERSTORM WILL AFFECT HUNTINGDON AND MIFFLIN COUNTIES THROUGH 430 PM... AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES EAST OF HUNTINGDON...MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR ALLENSVILLE AROUND 400 PM... MCVEYTOWN AROUND 410 PM...BELLEVILLE AROUND 415 PM AND STRODES MILLS AROUND 425 PM. VERY HEAVY RAIN WILL FALL...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. JV
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
432 PM EDT WED AUG 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 10 SW CURWENSVILLE 40.87N 78.65W
08/04/2004 CLEARFIELD PA EMERGENCY MNGR
LARGE TREE DOWN
0400 PM TSTM WND DMG JOHNSTOWN 40.33N 78.92W
08/04/2004 CAMBRIA PA EMERGENCY MNGR
TREES AND WIRES DOWN
&&
RHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
503 PM EDT WED AUG 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG SNOW SHOE 41.03N 77.95W
08/04/2004 CENTRE PA LAW ENFORCEMENT
TREES DOWN
0430 PM TSTM WND DMG 5 W OSTERBURG 40.18N 78.62W
08/04/2004 BEDFORD PA LAW ENFORCEMENT
TELEPHONE POLE AND WIRES DOWN
&&
RHThe State College radar (KCCX), 27 km away, was scanning. The volume nearest the first event began at 21:03 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420868.